Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 62, NWS Houston/Galveston, TX

June 2, 2021Chambers County, Galveston County, Harris County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 2, 2021, 9:01 PM CDT for Chambers County, Galveston County, Harris County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 9:01 PM CDT (02:01 UTC)
Expired
Jun 2, 2021, 9:30 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chambers County, TX, Galveston County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 25 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2140 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS54 KHGX 030201
SVRHGX
TXC071-167-201-030230-
/O.NEW.KHGX.SV.W.0062.210603T0201Z-210603T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
901 PM CDT Wed Jun 2 2021

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Galveston County in southeastern Texas...
  West central Chambers County in southeastern Texas...
  Southeastern Harris County in southeastern Texas...

* Until 930 PM CDT.

* At 901 PM CDT, a severe thunderstorm was located over San Jacinto
  State Park, or near Channelview, moving south at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pasadena, League City, Baytown, eastern Friendswood, La Porte, Deer
  Park, South Houston, Seabrook, Galena Park, Webster, Kemah,
  Cloverleaf, Clear Lake, Channelview, Highlands, eastern South Belt
  / Ellington, Nassau Bay, Taylor Lake Village, El Lago and
  Shoreacres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2980 9519 2983 9498 2952 9487 2947 9518
      2974 9522
TIME...MOT...LOC 0201Z 350DEG 18KT 2974 9508 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
773 
WWUS54 KHGX 030214
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
914 PM CDT Wed Jun 2 2021

TXC071-167-201-030230-
/O.CON.KHGX.SV.W.0062.000000T0000Z-210603T0230Z/
Galveston TX-Chambers TX-Harris TX-
914 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN GALVESTON...WEST CENTRAL CHAMBERS AND SOUTHEASTERN
HARRIS COUNTIES...

At 914 PM CDT, a severe thunderstorm was located near Deer Park,
moving south at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eastern Pasadena, League City, Baytown, La Porte, Deer Park,
Seabrook, Webster, Kemah, Highlands, Clear Lake, Channelview, eastern
South Belt / Ellington, Nassau Bay, Taylor Lake Village, El Lago,
Shoreacres, Clear Lake Shores, Morgan's Point, The Johnson Space
Center and Bacliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2948 9514 2971 9517 2981 9513 2983 9498
      2952 9487
TIME...MOT...LOC 0214Z 350DEG 18KT 2967 9507 

HAIL...0.75IN
WIND...60MPH
 
$$
249 
WWUS54 KHGX 030227
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
927 PM CDT Wed Jun 2 2021

TXC071-167-201-030237-
/O.EXP.KHGX.SV.W.0062.000000T0000Z-210603T0230Z/
Galveston TX-Chambers TX-Harris TX-
927 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GALVESTON...WEST
CENTRAL CHAMBERS AND SOUTHEASTERN HARRIS COUNTIES WILL EXPIRE AT 930
PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.

LAT...LON 2948 9514 2971 9517 2981 9513 2983 9498
      2952 9487
TIME...MOT...LOC 0227Z 350DEG 18KT 2961 9506 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:53 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 2, 8:53 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
853 PM CDT Wed Jun 2 2021

.AVIATION [00Z TAF Issuance]...

A couple spots of active weather did (and still continuing to) have
impacts on our airports this evening. Fortunately, the cells around
CLL have dissipated, but are persisting near IAH. Will expect most/
all of these storms to dissipate in the next hour (or so) given the
loss of heating. A few locations with MVFR CIGS possible once again
overnight/early tomorrow morning. Otherwise, no real change for to-
morrow afternoon with the approach of another shortwave and chances
for thunderstorms. 41

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT Wed Jun 2 2021/

SHORT TERM [Through Thursday Night]

Convective temperatures have been met and showers and thunderstorms
have begun to develop across SE TX. Some training of storms has also
developed and some locally heavy rainfall totals will be possible
through this evening. The HRR continues to insist that shra/tsra
will will focus along a weak boundary/wind shift that is anchored
over the central zones while the HiRes NSSL focus precip over the
southern zones. The 18z HRRR initialized well bu the NSSL has
verified better as of late. Will compromise between the two models as
both could be correct as there is some low level convergence along
the central CWA boundary as suggested by the HRRR and and also along
the developing sea breeze as suggested by the NSSL. SE TX also will
lie in a weak RRQ this evening and this feature will also help to
enhance lift. Colliding boundaries between the weak front and the
sea breeze could allow for a burst of heavier convection this
evening and have added locally heavy rain to the wx grids through
03z in case that situation unfolds. Colliding boundaries can also
lead to storm intensification and a brief pulse strong to severe
storm can not be ruled out. Damaging winds, brief funnel clouds and
small hail are the most likely severe weather hazard and SPC has
placed much of SE TX in a Marginal Risk for strong storms tonight.
With sfc dew points above 70, MinT values will remain on the warm
side and will probably stay in the lower 70s except in some rain
cooled locations.

On Thursday, a short wave will approach SE TX by late morning. There
should be an expanding area of showers and storms Thursday morning
as this feature approaches. Jet dynamics still look somewhat
favorable on Thursday as 300 mb winds gently split over SE TX.
Moisture levels will remain robust with PW values near 2.00 inches.
Storm motion looks a tad slower on Thursday as well so once again
there will be some potential for locally heavy rain. There will be
more cloud cover on Thursday and precip should be a bit more
widespread so will trim MaxT values by a few degrees from today's
values. Despite the risk for locally heavy rain tonight and again
Thursday, will once again forgo a Flash Flood Watch until there is a
better signal for more widespread rainfall and an organized flash
flood threat.

Rain chances should decrease but not completely end on Thursday night
in the wake of the initial short wave. However a second short wave
will be approaching late Thursday night and showers and
thunderstorms will likely be on the increase prior to sunrise
Friday. 43

LONG TERM [Friday Through Wednesday]...

Environmental conditions look to become more favorable for a
multi-day active weather pattern Friday through the upcoming
weekend, possibly extending into early next week. This will
ultimately increase the risk for potential flooding across
portions of SE Texas.

To start, an upper level low will be located over Northern Mexico
and Western TX Friday with the elongated associated trough
extending northeastward well into the Great Lakes region. As high
pressure builds over Western CONUS, the top region of the trough
over the Great Lakes will continue eastward, while the upper low
and the base of the trough remains almost stationary over Northern
Mexico and Western TX. The upper low closes by late Friday and
remains meandering over most of Texas during the weekend...which
brings an upper level jet close or over the CWA (possible
diffluence to occur) favoring storm development. In addition, a
few mid to upper level disturbances will be swinging along the
base of the trough and move across SE Texas. On top of all of
this, we are looking at very good low level moisture transport
with the southerly flow increasing PWs between 1.8 to 2.1 inches
areawide, possibly resulting in long periods of heavy rainfall,
particularly on Saturday. Now moisture does ebb a bit on Sunday
with PWs down to 1.5 to 1.7 inches, however, it may still be
sufficient for a few more rounds of showers and thunderstorms to
occur given that we'll have the upper low/trough moving closer
into Southeast TX. Global models weaken the trough early next week
but PWs bounce back to around 1.8 to 2.1 inches Monday and
Tuesday, enough to maintain additional periods of rain. Thus, we
are looking at good chances for rain to fall over our area Friday
through early next week.

WPC is forecasting QPF amounts of 4 to 7 inches of total rainfall
amounts during the next 7 days, with the heavier totals to occur
Saturday through Monday. Considering the spectrum of expected
rainfall amounts, along with the fact that we still have fairly
wet soils lurking across portions of the CWA and water levels
running high in a few of our rivers, this next episode of active
weather could result in some flooding issues. Flash Flood Watches
may be issued later this week, stay alert and prepared in case one
is issued for your area. High pressure trying to start building
sometime mid to late next week, means lower rainfall chances -
hopefully it builds giving us a break from the stormy weather.

High temperatures each day will be in the low to mid 80s through
early next week, increasing a few degrees by midweek, and low
temperatures will generally be in the upper 60s to low 70s inland,
mid 70s along the coasts.

-- Given it's the long term period, changes to the forecast could
   occur, although at this time, most models are in fairly good
   agreement with the long term synoptic pattern.

24

MARINE...

Light winds will continue through the end of the work week across
the bays and waters along with seas of 1-3 feet. Winds increase
Friday into the upcoming weekend possibly reaching the Caution
threshold. Seas build to 4-6 feet by late Sunday into Tuesday.
Chance of showers and thunderstorms can be expected each day
Thursday through early next week, with the heaviest activity
expected to occur Friday through Sunday. Tides levels may also
increase Sunday into early next week.

For those planning to visit the beaches this weekend, strong rip
currents could occur across the Gulf facing beaches. Make sure to
monitor the local beach advisories.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      69  83  70  82  69 /  40  70  30  60  40
Houston (IAH)              70  85  71  82  70 /  50  70  20  70  50
Galveston (GLS)            76  83  75  82  75 /  20  40  40  70  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

In the hours before

Local storm report, Jun 2, 6:55 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 SW WOODBRANCH         30.15N 95.22W
06/02/2021  E1.00 INCH       MONTGOMERY         TX   NEWSPAPER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 SW
            WOODBRANCH. TV NEWS CREW REPORTED DIME TO
            QUARTER SIZED HAIL NEAR NEW CANEY.

&&
Local storm report, Jun 2, 7:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 WSW CALDWELL          30.52N 96.72W
06/02/2021  E1.00 INCH       BURLESON           TX   PUBLIC

            QUARTER SIZED HAIL NEAR CALDWELL (FROM
            SOCIAL MEDIA REPORTS).

&&
Special weather statement, Jun 2, 7:29 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
729 PM CDT Wed Jun 2 2021

TXZ195-196-030115-
Brazos TX-Burleson TX-
729 PM CDT Wed Jun 2 2021

...Strong Thunderstorm Exiting Caldwell and Moving Northeast...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caldwell, moving northeast at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Northwestern Bryan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3060 9676 3072 9664 3073 9662 3073 9660
      3071 9660 3070 9656 3075 9645 3065 9640
      3050 9663
TIME...MOT...LOC 0028Z 218DEG 15KT 3057 9666
Local storm report, Jun 2, 7:44 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     CALDWELL                30.53N 96.70W
06/02/2021                   BURLESON           TX   PUBLIC

            TREE DOWNED NEAR TEMPLE ST.

&&
Special weather statement, Jun 2, 8:09 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
809 PM CDT Wed Jun 2 2021

TXZ213-313-030145-
Coastal Harris TX-Inland Harris TX-
809 PM CDT Wed Jun 2 2021

...Strong Thunderstorm with Gusty Winds and Torrential Rainfall
Between IAH and the North Loop Moving Southeast...

At 808 PM CDT, Doppler radar was tracking a strong thunderstorm over
Settegast, or near Jacinto City, moving southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northwestern Pasadena, Galena Park, Jacinto City, Cloverleaf,
Channelview, Highlands, Greater Fifth Ward, Eastex / Jensen Area,
Settegast, Houston Gardens, Northshore, East Houston, Houston Ship
Channel, Pleasantville Area, Hunterwood, Clinton Park Tri-Community,
Sheldon, El Dorado / Oates Prairie, East Little York / Homestead and
Kashmere Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2985 9536 2993 9528 2983 9504 2968 9522
TIME...MOT...LOC 0108Z 311DEG 17KT 2983 9527
Special weather statement, Jun 2, 8:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
843 PM CDT Wed Jun 2 2021

TXZ213-237-238-313-030230-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Inland Harris TX-
843 PM CDT Wed Jun 2 2021

...Strong Thunderstorm Continues Moving Southeast Just Outside The
Loop...

At 842 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hunterwood, or over Jacinto City, moving southeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pasadena, northwestern Baytown, northern Friendswood, Deer Park,
South Houston, Galena Park, Jacinto City, Greater Fifth Ward,
Cloverleaf, Channelview, South Belt / Ellington, Highlands, Barrett,
northern Clear Lake, Second Ward, Greater Hobby Area, Morgan's Point,
Golfcrest / Bellfort / Reveille, Harrisburg / Manchester and Park
Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2981 9535 2989 9522 2990 9505 2969 9495
      2954 9521
TIME...MOT...LOC 0142Z 327DEG 9KT 2980 9522

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:01 PM CDTSevere Thunderstorm WarningHGXBurleson29 min
Jun 2, 7:23 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery3 hr
Jun 2, 7:29 PM CDTSpecial Weather StatementHGXBurleson46 min
Jun 2, 7:45 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Jun 2, 8:09 PM CDTSpecial Weather StatementHGXHarris36 min
Jun 2, 8:43 PM CDTSpecial Weather StatementHGXHarris47 min
Jun 2, 8:57 PM CDTSpecial Marine WarningHGX63 min
Jun 2, 9:29 PM CDTSpecial Weather StatementHGXChambers46 min
Jun 2, 9:32 PM CDTSpecial Marine WarningHGX19 min
Jun 2, 10:16 PM CDTSpecial Weather StatementHGXWashington44 min
Jun 2, 10:53 PM CDTSpecial Weather StatementHGXWaller52 min
Jun 2, 11:08 PM CDTSpecial Weather StatementHGXWashington37 min
Jun 2, 11:23 PM CDTAreal Flood AdvisoryHGXHarris, Waller3 hr
Jun 2, 11:38 PM CDTSevere Thunderstorm WarningHGXAustin, Washington52 min
Jun 2, 11:43 PM CDTSpecial Weather StatementHGXAustin, Colorado, Waller, Washington62 min
Jun 3, 12:01 AM CDTAreal Flood AdvisoryHGXWashington3 hr
Jun 3, 12:10 AM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington35 min
Jun 3, 12:41 AM CDTAreal Flood AdvisoryHGXAustin, Waller, Washington3 hr
Jun 3, 12:45 AM CDTSpecial Weather StatementHGXFort Bend45 min
Jun 3, 1:41 AM CDTRiver Flood WarningHGXBurleson, Lee55 hr
Jun 3, 2:18 AM CDTSpecial Weather StatementHGXHarris27 min
Jun 3, 2:00 PM CDTSpecial Weather StatementHGXHarris, Liberty45 min
Jun 3, 2:20 PM CDTSpecial Weather StatementHGXWashington40 min
Jun 3, 2:32 PM CDTAreal Flood AdvisoryHGXColorado118 min
Jun 3, 2:45 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery4 hr
Jun 3, 3:36 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery3 hr
Jun 3, 4:19 PM CDTAreal Flood AdvisoryHGXAustin, Harris, Waller, Washington116 min
Jun 3, 5:02 PM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Harris, Montgomery, Walker, Waller and 1 more3 hr
Jun 3, 5:50 PM CDTSpecial Weather StatementHGXWalker25 min
Jun 3, 6:06 PM CDTSpecial Weather StatementHGXHarris39 min
Jun 3, 6:15 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller3 hr
Jun 3, 6:21 PM CDTRiver Flood WarningHGXHarris27 hr
Jun 3, 6:27 PM CDTSpecial Weather StatementHGXWalker33 min
Jun 3, 6:36 PM CDTSpecial Marine WarningHGX39 min
Jun 3, 6:45 PM CDTSpecial Weather StatementHGXWalker60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.